| Catalog Number |
08828610190 |
| Medical Device Problem Code |
Incorrect Measurement (1383)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The samples were requested for investigation.
Event or Problem Description
The initial reporter questioned results for 2 patient samples tested for free psa elecsys e2g 300 v2 (free psa) and total psa elecsys e2g 300 v2 (total psa) on a cobas e801 analytical unit.This medwatch will cover free psa.Refer to medwatch with patient identifier (b)(6) for information on the total psa results.Patient 1 total psa result from the e801 analyzer was 0.0423 ng/ml and the free psa result was 0.0724 ng/ml.These results were reported outside of the laboratory.The sample was repeated on the e801 analyzer with a total psa result of 0.043 ng/ml and a free psa result of 0.0734 ng/ml.The sample was repeated again on the e801 analyzer with a total psa result of 0.0422 ng/ml and a free psa result of 0.0751 ng/ml.On (b)(6) 2021 the sample for patient 1 was tested by the mindray method with a total psa result of 0.025 ng/ml and a free psa result of 0.038 ng/ml.On (b)(6) 2021 the sample for patient 1 was tested by the abbott method with a total psa result of 0.04 ng/ml and a free psa result of 0.026 ng/ml.On (b)(6) 2021 patient 2 initial total psa result was 0.17 ng/ml and the free psa result was 0.901 ng/ml.The sample for patient 2 was tested by the mindray method and the total psa result was 0.179 ng/ml and the free psa result was 0.088 ng/ml.The e801 analyzer serial number was (b)(4).
Additional Manufacturer Narrative
Three samples were submitted for investigation and tested on an e801 module.It is not clear if all 3 samples were for patient 1 or patient 2 or if they were for both patient 1 and 2.The incorrect results for free psa and total psa alleged by the customer were confirmed during the investigation.For 2 samples, there was not enough sample left for further investigation.One sample (a sample from patient 2) was investigated further through dilution and spiking experiments.The investigation determined the presence of a rare interference against a component of the reagent causing the low results for both free psa and total psa.The investigation did not identify a product problem.Both assays perform within specification.